# SDR AALA0084

- Difficulty date: May 10, 2000
- Submitted: July 1, 2000
- Operation: Air carrier
- Aircraft: N879RA
- Make and model: Doug DC-9-83
- Aircraft serial: 53185
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Loose
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PDX - DURING DESCENT INTO PDX, ONE LARGE SPARK WITH ASSOCIATED SOUND CAME FROM ABOVE CAPTAINS HEAD.  A BURNING EMBER FROM THIS SPARK DROPPED FROM OVERHEAD ONTO FLOOR JUT BEHIND CAPTAINS KIT BAG STORAGE.  SPARK APPEARED TO ORIGINATE NEAR CIRCUIT BREAKER LIGHT OVER CAPTAINS HEAD.  FOUND LEFT CIRCUIT PANEL LIGHT SOCKET INTERMITTENTLY FLASHING ON AND OFF.  REPLACED BULB, NO HELP.  REMOVED LIGHT ASSEMBLY FROM CEILING AND INSPECTED INSULATION.  NO SIGN OF OVERHEAT.  FOUND CENTER TERMINAL LOOSE, TIGHTENED.  SOME LIGHT STAYS ON STEADY.  INSPECTED ALL OTHERS ADJACENT PANEL LIGHTS AND INSUALTION FOR OVERHEAT.  ALL FOUND NORMAL.  (M)
